Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Really scared: PeP dose late by a few hours (sometimes 2-3 hours) the first two weeks
Oct 31, 2012

Dear Doctor,

I have been put on PeP (combination of 2 meds only) after I had unprotected sex with someone whose sexual history I felt was safe. However, when they refused to get tested after we had the encounter; I got worried and insisted on getting the PeP. I started taking PeP in 39 hours after I had sex. I have never missed a dose but I had trouble sticking to regular schedule the first week. I started taking it at 07h45...then 09h00...then10h30 and now it has stabilized around 11h15. I take it 12 hours apart. I am now in a 3rd week. How much have I compromised the effect of the PeP? I am really worried and live in an African country where counseling in not readily available. Thank you in advance.

Response from Dr. McGowan

The key with taking PEP (Post-exposure prophylaxis to prevent HIV infection) is to start as soon as possible (within 48 hours, but the sooner the better) and to be consistent about taking as many doses as possible to complete the 4 week regimen.

Taking the dose an hour or 2 early or late for a few doses should not compromise it's effect. Be sure to follow through with the testing through at least 3 to 6 months and to be screened for hepatitis B and C and other STDs as well.

Best, Joe



Previous
Re: HIV drug availability and mailing to Indonesia - further details *Reader comments welcomed*
Next
Declining CD4 count after Complera switch

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement